MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 417-152
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a plaque lesion in the patient's distal popliteal artery.The physician chose a spectranetics turbo elite laser atherectomy catheter to treat the patient.During the procedure, it was discovered that the device's distal marker band became detached within the patient.The physician attempted to retrieve the marker band with a snare, but was unsuccessful.The marker band was successfully retrieved from the patient using a quickclear device.The procedure was completed with no reported patient harm.This report captures the turbo elite device in use when its marker band detached within the patient, requiring intervention.
 
Additional Manufacturer Narrative
Relevant tests/laboratory data unk.Other relevant history unk.The device was not returned to the manufacturer, thus an investigation could not be completed.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key12791106
Report Number1721279-2021-00219
Device Sequence Number3992968
Product Code MCW
UDI-Device Identifier00813132024734
UDI-Public(01)00813132024734(17)230719(10)FAZ21G08A
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2023
Device Model Number417-152
Device Catalogue Number417-152
Device Lot NumberFAZ21G08A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Initial Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL 6F INTRODUCER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; TERUMO 0.014 GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight84 KG
Patient EthnicityHispanic